MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number FMS 2000
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The unit has not been returned to belmont for investigation.The hospital biomed tested the device over the course of several days and was unable to duplicate the customer complaint of smoke or an overheating alarm.We were unable to investigate the disposable set, as it was not returned for evaluation, nor was the lot number of the disposable set provided.When the rapid infuser detects a situation that is compromising effective infusion, the system stops pumping and heating, closes off the line the to the patient, sounds an audible alarm, and displays measures for corrective action.No patient injury was reported.We will continue to follow up with our distributor and the user facility to obtain additional details about the case, as well as the lot number of the disposable set.Without further information, it is difficult to determine what occurred in this incident.Should additional information become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
Our distributor received a complaint from the user facility and relayed the following report: "the user detects smoke odor during infuser.The biomed at the hospital was able to use the unit with no issue but will perform a full pm and functional checklist to confirm any issue." on (b)(6) 2019, our distributor provided the following additional information: "according to a doctor's description after the first few minutes of work the device gave an alert of overheating (100ml / min).A doctor changed the work rate to 500ml / min.And after a few minutes the device smoked.I ran a device at different speeds.For days.And i have not encountered any malfunction or warning.".

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key8511831
Report Number1219702-2019-00021
Device Sequence Number1784146
Product Code LGZ
UDI-Device Identifier10896128002036
UDI-Public(01)10896128002036
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K032674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFMS 2000
Device Catalogue Number903-00001A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2019
Initial Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1